On a Generalization of Rédei’s Theorem

In 1970 Rédei and Megyesi proved that a set of p points in AG(2,p), p prime, is a line, or it determines at least \( \frac{{p + 3}} {2} \) directions. In ’81 Lovász and Schrijver characterized the case of equality. Here we prove that the number of determined directions cannot be between \( \frac{{p + 5}} {2} \) and \( 2\frac{{p - 1}} {3} \). The upper bound obtained is one less than the smallest known example.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to András Gács.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Gács, A. On a Generalization of Rédei’s Theorem. Combinatorica 23, 585–598 (2003). https://doi.org/10.1007/s00493-003-0035-y

Download citation

Mathematics Subject Classification (2000):

  • 51E15